Duke Mathematical Journal

Around the stability of KAM tori

L. H. Eliasson, B. Fayad, and R. Krikorian

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study the accumulation of an invariant quasi-periodic torus of a Hamiltonian flow by other quasi-periodic invariant tori.

We show that an analytic invariant torus T 0 with Diophantine frequency ω 0 is never isolated due to the following alternative. If the Birkhoff normal form of the Hamiltonian at T 0 satisfies a Rüssmann transversality condition, the torus T 0 is accumulated by Kolmogorov–Arnold–Moser (KAM) tori of positive total measure. If the Birkhoff normal form is degenerate, there exists a subvariety of dimension at least d + 1 that is foliated by analytic invariant tori with frequency ω 0 .

For frequency vectors ω 0 having a finite uniform Diophantine exponent (this includes a residual set of Liouville vectors), we show that if the Hamiltonian H satisfies a Kolmogorov nondegeneracy condition at T 0 , then T 0 is accumulated by KAM tori of positive total measure.

In four degrees of freedom or more, we construct for any ω 0 R d , C (Gevrey) Hamiltonians H with a smooth invariant torus T 0 with frequency ω 0 that is not accumulated by a positive measure of invariant tori.

Article information

Source
Duke Math. J., Volume 164, Number 9 (2015), 1733-1775.

Dates
Received: 15 July 2013
Revised: 12 August 2014
First available in Project Euclid: 15 June 2015

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1434377460

Digital Object Identifier
doi:10.1215/00127094-3120060

Mathematical Reviews number (MathSciNet)
MR3357183

Zentralblatt MATH identifier
1366.37126

Subjects
Primary: 37J40: Perturbations, normal forms, small divisors, KAM theory, Arnol d diffusion 70H08: Nearly integrable Hamiltonian systems, KAM theory
Secondary: 37J25: Stability problems 70H12: Periodic and almost periodic solutions 70H14: Stability problems

Keywords
Hamiltonian systems KAM tori Birkhoff normal forms

Citation

Eliasson, L. H.; Fayad, B.; Krikorian, R. Around the stability of KAM tori. Duke Math. J. 164 (2015), no. 9, 1733--1775. doi:10.1215/00127094-3120060. https://projecteuclid.org/euclid.dmj/1434377460


Export citation

References

  • [1] D. V. Anosov and A. B. Katok, New examples in smooth ergodic theory: Ergodic diffeomorphisms, Trans. Moscow Math. Soc. 23 (1970), 1–35.
  • [2] A. Bounemoura, Generic super-exponential stability of invariant tori in Hamiltonian systems, Ergodic Theory Dynam. Systems 31 (2011), 1287–1303.
  • [3] H. Broer, G. Huitema, and M. B. Sevryuk, Quasi-periodic Motions in Families of Dynamical Systems: Order Amidst Chaos. Lecture Notes in Math. 1645, Springer, Berlin, 1996.
  • [4] J. Ecalle and B. Vallet, Correction and linearization of resonant vector fields and diffeomorphisms, Math. Z. 229 (1998), 249–318.
  • [5] L. H. Eliasson, Perturbations of stable invariant tori for Hamiltonian systems, Ann. Sc. Norm. Sup. Pisa 15 (1988), 115–147.
  • [6] L. H. Eliasson, Hamiltonian Systems with Linear Normal Form Near an Invariant Torus: Nonlinear Dynamics (Bologna, 1988), World Sci. Publ., Teaneck, N.J., 1989, 11–29.
  • [7] L. H. Eliasson, Absolutely convergent series expansions for quasi periodic motions, Math. Phys. Electron. J. 2 (1996), 33.
  • [8] A. Fathi and M. Herman, Existence de difféomorphismes minimaux, Asterisque 49 (1977), 39–59.
  • [9] B. Fayad and R. Krikorian, Herman’s last geometric theorem, Ann. Sci. Éc. Norm. Supér. 42 (2009), 193–219.
  • [10] J. Féjoz, Démonstration du “théorème d’Arnold” sur la stabilité du système planétaire (d’après Herman), Ergodic Theory Dynam. Systems 24 (2004), 1521–1582.
  • [11] G. Gallavotti, A criterion of integrability for perturbed nonresonant harmonic oscillators: “Wick ordering” of the perturbations in classical mechanics and invariance of the frequency spectrum, Comm. Math. Phys. 87 (1982), 365–383.
  • [12] M. Herman, “Some open problems in dynamical systems” in Proceedings of the International Congress of Mathematicians, Vol. II (Berlin, 1998), Doc. Math. Extra Vol. II, 1998, 797–808.
  • [13] L. Hormander, Note on Holder estimates: The boundary problem of physical geodesy, Arch. Rational Mech. Anal. 62 (1976), 1–52.
  • [14] H. Ito, Convergence of Birkhoff normal forms for integrable systems, Comment. Math. Helv. 64 (1989), 412–461.
  • [15] J. Moser, Convergent series expansions for quasi-periodic motions, Math. Ann. 169 (1967), 136–176.
  • [16] Z. Nguyen Tien, Convergence versus integrability in Birkhoff normal form, Ann. of Math. (2) 161 (2005), 141–156.
  • [17] R. Perez-Marco, Convergence or generic divergence of the Birkhoff normal form, Ann. of Math. (2) 157 (2003), 557–574.
  • [18] H. Rüssmann, Über die Normalform analytischer Hamiltonscher Differentialgleichungen in der Nähe einer Gleichgewichtslösung, Math. Ann. 169 (1967), 55–72.
  • [19] H. Rüssmann, Invariant tori in non-degenerate nearly integrable Hamiltonian systems, Regular and Chaotic Dynamics 6 (2001), 119–204.
  • [20] C. L. Siegel, Über die Existenz einer Normalform analytischer Hamiltonscher Differentialgleichungen in der Nähe einer Gleichgewichtslösung, Math. Ann. 128 (1954), 44–70.
  • [21] L. Stolovitch, A KAM phenomenon for singular holomorphic vector fields, Publ. Math. Inst. Hautes Études Sci. 102 (2005), 99–165.
  • [22] J. Vey, Sur certains systèmes dynamiques séparables, Amer. J. Math. 100 (1978), 591–614.
  • [23] J. Xu, J. You, and Q. QiU, Invariant tori for nearly integrable Hamiltonian systems with degeneracy, Math. Z. 226 (1997), 375–387.